MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE
Catalog Number CDHXX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 3/11/2025 d4: batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Additional information was requested, and the following was obtained: could you please provide more details on how each issue was addressed for the following events (occur intra-operatively or post-operatively, treatment, medical or surgical interventions performed: unk_echelon circular powered stapler anastomotic complications including post operative anastomotic bleeding(n=3) anastomotic leakage (n=27) cdhxx-ils 21mm curved anastomotic complications including post operative anastomotic bleeding (n=12 anastomotic leakage (n=156) does the surgeon believe that was a result of either of the ethicon devices? unk_echelon circular powered stapler anastomotic complications including post operative anastomotic bleeding(n=3) anastomotic leakage (n=27) cdhxx-ils 21mm curved anastomotic complications including post operative anastomotic bleeding (n=12 anastomotic leakage (n=156) please provide further details.Is it known whether or not the issues noted were previously reported to ethicon customer quality? if yes, do you have the product complaint submission record numbers? no further information will be provided because we can¿t get any additional information from the author.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported via journal article: title: usefulness of a powered circular stapler compared with a manual circular stapler in patients undergoing colorectal cancer surgery: a retrospective cohort study and systematic review author: rie mizumot01,2 , norikatsu miyoshi1 ¿ 2, rie hayashi1 , shinya kato1 , soichiro minami1 , mitsunobu takeda 1 , yuki sekido1 , tsuyoshi hata 1 , atsushi hamabe1 , takayuki ogino1 , mitsuyoshitei3 , yoshinorikagawa4 , mamoruuemura1 , yuichirodoki1 and hidetoshieguchi1 citation: doi: 10.3892/ol.2024.14640.This was a single-center retrospective study.Patients undergoing radical resection and anastomosis for sigmoid colon or rectal cancer using a circular stapler.Between january 2018 and december 2022 was conducted, the study included 414 patients:(n= 231)in the manual circular stapler group and (n=183) in the powered circular stapler (pcs) group.An increased risk ratio was observed in the manual group compared with the automatic group when restricted to elderly patients.Similarly, a meta-analysis found a significantly higher anastomotic complication risk in the manual group compared with the automatic group patients in the pcs group were significantly older than those in the mcs group.Anastomotic complications are related to short-term outcomes, including the length of hospital stay and reoperation rate, and to long-term outcomes, such as disease-free survival and overall survival, because they are related to postoperative chemotherapy administration ethicon circular stapler cdh or eea circular stapler -when performed manual anastomosis by experienced gastrointestinal surgeons; used in mcs group echelon circular powered stapler -when performed automatic anastomosis by experienced gastrointestinal surgeons; pcs group reported complications: ethicon circular stapler cdh or eea circular stapler -anastomotic complications including post operative anastomotic bleeding(n=12) -anastomotic leakage (n=156) echelon circular powered stapler -anastomotic complications including post operative anastomotic bleeding(n=3) -anastomotic leakage (n=27) -reoperation case (n=1) in conclusion, a pcs may be useful for reducing the risk of anastomotic complications in patients undergoing crc surgery.

Brand Name
ILS 21MM CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21577049
Report Number3005075853-2025-01922
Device Sequence Number20919399
Product Code GDW
UDI-Device Identifier10705036003441
UDI-Public10705036003441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDHXX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown